[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 34.204.173.36. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 1931

DERMATITIS OF THE EYELIDS CAUSED BY DIONIN: DEVELOPMENT OF LOCAL HYPERSENSITIVENESS AFTER ELEVEN YEARS' USE

Arch Derm Syphilol. 1931;23(1):68-69. doi:10.1001/archderm.1931.03880190071005
Abstract

Dermatitis of the eyelids often presents a problem in etiology. The following case is reported because no reference has been found to dionin as a cause of dermatitis venenata in the standard texts on dermatology or in the current literature, and because the sensitiveness to the drug did not appear until after it had been used steadily without untoward effect for over eleven years.

REPORT OF A CASE 

Case 1.—  Mrs. N., aged 68, had been seen by Dr. William Evans Bruner of Cleveland, in 1917. He found evidence of an incipient cataract and directed the instillation of 2 per cent aqueous solution of dionin into the conjunctival sacs. The solution was dropped into the eyes by the patient once a day for five days a week with great regularity until the appearance of the dermatitis. In the meantime, the strength of the solution had been gradually increased to 4

×